MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH MOD FEM TRIAL IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

SMITH & NEPHEW, INC. ORTHOMATCH MOD FEM TRIAL IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Catalog Number 71442161
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that trial impactor broke while being used during surgery.No delay or injury reported.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the provided pictures confirmed the stated failure mode.The plastic bumper on the device fractured and had numerous nicks and gouges in surface.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records for the listed batch did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.

Brand Name
ORTHOMATCH MOD FEM TRIAL IMPACTOR
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8722174
Report Number1020279-2019-02382
Device Sequence Number19349195
Product Code JWH
UDI-Device Identifier00885556583791
UDI-Public00885556583791
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71442161
Device Lot Number18CBG0003
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1